Alert archive / Florida / Red Flag Warnings in 2018

Red Flag Warning 3, NWS Tampa Bay, FL

March 5, 2018Charlotte County, Florida

NWS Tampa Bay, FL issued this red flag warning at Mar 5, 2018, 2:41 AM EST for Charlotte County, Florida. It took effect at Mar 5, 2018, 12:00 PM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 5, 2018, 2:41 AM EST (07:41 UTC)
In effect from
Mar 5, 2018, 12:00 PM EST
Expired
Mar 5, 2018, 7:00 PM EST
In force
7 hr
Issued by
NWS Tampa Bay, FL

County Charlotte County, FL

The radar

The Tampa radar (KTBW), 100 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 7.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2018-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2018-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3280 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

032 
WWUS82 KTBW 050741
RFWTBW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tampa Bay Area - Ruskin FL
241 AM EST Mon Mar 5 2018

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED AGAIN THIS AFTERNOON...

.One more day of Red Flag conditions is expected as very dry air 
remains in place, promoting 4 or more hours of humidities below 35
percent with high ERCs. Gradual moistening is expected by 
tomorrow, removing the threat of Red Flag conditions.

FLZ162-262-051945-
/O.NEW.KTBW.FW.W.0003.180305T1700Z-180306T0000Z/
Coastal Charlotte-Inland Charlotte-
241 AM EST Mon Mar 5 2018

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EST THIS
EVENING FOR...LONG DURATIONS OF LOW HUMIDITIES COUPLED WITH HIGH
ERCS...

The National Weather Service in Tampa Bay Area - Ruskin FL has
issued a Red Flag Warning, which is in effect from noon today to
7 PM EST this evening. 

* AFFECTED AREA...Coastal Charlotte...Inland Charlotte.

* WIND...Northeast becoming northwest in the mid afternoon around
  10 mph.

* HUMIDITY...Duration of 4 hours of humidities at or below 35
  percent with minimum values around 28 to 30 percent.

* ERC...38

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 5, 12:29 AM EST, 2 hours 12 minutes earlier.

Area forecast discussion, Mar 5, 12:29 AM EST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
1229 AM EST Mon Mar 5 2018

.AVIATION (06z TAFs)...
VFR conditions expected through the period. Light northeast
winds to become northwest to west from 17z on as seabreeze
develops.

84/Austin

&&

.Prev Discussion... /issued 700 PM EST Sun Mar 4 2018/

UPDATE...
Another quiet evening across the region with high pressure
and dry air continuing to dominate. Winds will diminish
overnight allowing for decent radiational cooling once again
with temperatures dropping into the upper 30s to lower 50s,
except along north and east facing portions of Tampa Bay
and Charlotte Harbor where the water will keep temperatures
warmer. For Monday mostly sunny skies will prevail with just
some thin high clouds and a few fair weather cumulus
expected. The surface high will shift east with a lighter
easterly flow setting up across the region and with daytime
heating we should see a decent sea breeze develop during the
afternoon shifting winds to west to northwest and keeping
coastal areas a few degrees cooler than inland locations.
Overall the current grids/zone forecast look ok at this time
with no evening update planned.

AVIATION...
VFR conditions will prevail with northeast winds overnight
becoming easterly Monday morning. Flow will be light enough
Monday to allow the west coast sea breeze to develop and
move well inland during the afternoon shifting winds to a
more westerly direction.

MARINE...
Northeast winds will remain elevated tonight then shift to
easterly and diminish Monday morning allowing the west coast
sea breeze to develop near the coast during the afternoon.
Winds and seas will increase to exercise caution, possibly
advisory levels, Tuesday into Wednesday as a cold front
moves across the waters with south to southwest winds
shifting to northwest to north behind the front.

FIRE WEATHER...
Relative humidity values are forecast to dip into the upper
20s and lower 30s over inland areas during Monday
afternoon, but ERC and winds are expected to remain below
critical thresholds so no more Red Flag Warnings are
anticipated at this time.

&&

.Preliminary Point Temps/PoPs...
TPA  73  57  77  63 /   0   0  10  70
FMY  77  56  79  65 /   0   0   0  40
GIF  77  53  81  60 /   0   0   0  60
SRQ  72  57  76  65 /   0   0  10  70
BKV  75  50  79  58 /   0   0  10  60
SPG  74  59  78  64 /   0   0  10  70

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

PRIOR DISCUSSION...
UPDATE/AVIATION/MARINE...69/Close
UPPER AIR/DECISION SUPPORT...42/Norman
Hazardous weather outlook, Mar 4, 4:49 AM EST, 21 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
449 AM EST Sun Mar 4 2018

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-042200-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
449 AM EST Sun Mar 4 2018

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...MARINE IMPACTS...
As high pressure continues to build into the region, breezy
northeast winds of 15 to 20 knots will continue this morning.
Winds will decrease somewhat this afternoon, but another easterly
surge this evening and tonight will allow winds to rise to
cautionary levels once more.

...FIRE WEATHER IMPACT...
Long durations of critically low humidity coupled with high ERC
values will promote red flag conditions for Pinellas and Charlotte
counties again today. While winds will generally remain too light
for widespread red flag conditions elsewhere, fire spread
potential will remain relatively high.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

...MARINE IMPACTS...
After a brief lull in winds early in the week, a strong cold
front will affect the region beginning Tuesday and lasting through
the day on wednesday. Winds of 15 to 20 knots will be likely with
higher gusts both ahead of an behind the cold front. Once the
front passes, periods of elevated winds and seas can be expected
through late week.

...FIRE WEATHER IMPACT...
Dry conditions will persist through much of the week into the
weekend as a series of cold fronts move across the region. While
it remains too early to speculate on red flag potential on any
specific day, fire danger will remain elevated due to the very dry
air in place, promoting humdities of 30 to 40 percent or less
each afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Austin

Nearby

Red Flag Warnings in Florida, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.